Severe atopic asthma

Hi

I have never posted on anything like this before but just wondered if there was anyone who had experienced or is experiencing a similar position to which I have found myself in at the moment.

I was diagnosed with asthma age 4 and it was always a case of I would have around 2 hospital stays a year when I caught a chest infection or virus. When I was around 18 and through to may last year so around 14 years (I'm 33 now) my asthma had been really manageable with taking inhalers just morning and evening. Barely ever used my salbutamol. However May 2016 something changed and I started to react to everything. No amount of inhalers were helping and I was put on prednisone (40mg) which I have been on for over a year. I am also on 2 weekly xolair injections to help combat high IGE levels which help stop the allergic side of my asthma. Alongside quite a few other inhalers and drugs to control things.

In the last year I have been in a&e 22 times and had 8 hospital stays including one for viral meningitis. Over the last two weeks I have started to get myself down with all that has been going on and unable to talk to people close to me with he exception of one friend. I'm not sure where to turn to at the moment for help and wondered if anyone has found themselves in the same boat.

I am working full time or trying to (as a PE teacher!!! Slightly ironic I know) and have 3 children under the age of 7. Any help or advice as to where to turn would be appreciated.

X

8 Replies

oldestnewest
  • You poor thing what a rough patch you are going through. I am not surprised that you are feeling down after what you've gone through

    I hope you start to feel better soon.

  • I'm not surprised it is getting you down! Most people would buckle under this. I can only suggest you go back to the consultant who advised the xolair and talk it through with him/her. Perhaps you could try looking carefully at all the things which happened, say May 2015 to 2016 and see if you can find anything, physical or psychological, which might account for the change. Ask your partner & family if they have any ideas. (sorry if you have done this repeatedly!) If you can't talk to your partner - do try again! - then talk to a psychologist/counsellor. Unless your friend has counselling skills s/he may not be much help. I really hope you and your lungs find some peace soon.

  • Thank you. I'm thinking of going down the counselling route currently but at a bit of a loss as to where to start looking. I have found a phone number on the asthma uk website. Just got to pluck up the courage to call. My consultant has identified many allergies which are all new since last year but it's unknown why all of a sudden it started. Half my problem I think is I try to hold it together for everyone else and bypass what I actually need. X

  • Try this: itsgoodtotalk.org.uk/therap... This is the official site for properly trained people and you can find out their qualifications before you book anything. Have courage.

  • Thank you. I will have a look. Just at a loss as to what to do for the best. X

  • Hi Jenzzie18

    Sorry to hear your asthma has got so much worse in the past couple of years with hospital stays. You're certainly not alone and the important thing is to reach out and get help when you need it.

    There's some information on the Asthma UK website bit.ly/2t25uNK and as already mentioned, please call our Helpline on 0300 222 5800 (9am-5pm) and speak to one of our nurses about how you're feeling.

    Take care,

    Dita

  • Thank you. I did phone asthma uk the other day and spoke to a lovely asthma nurse who went through all the practicalities of my medication and things and gave me some links to advise about things. I have decided I need to talk to someone about the emotional side that effecting me too. Just trying to pluck up the courage to ask when I'm at The hospital I don't find them the most approachable. Xx

  • Thank you. I did phone asthma uk the other day and spoke to a lovely asthma nurse who went through all the practicalities of my medication and things and gave me some links to advise about things. I have decided I need to talk to someone about the emotional side that effecting me too. Just trying to pluck up the courage to ask when I'm at The hospital I don't find them the most approachable. Xx

You may also like...